Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 20, 2022, 10:17 AM EDT for Taliaferro County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2022, 10:17 AM EDT (14:17 UTC)
- Expired
- Jul 20, 2022, 10:45 AM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
County Taliaferro County, GA
The radar
The Robins AFB radar (KJGX), 124 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1680 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
522
WWUS82 KFFC 201417
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1017 AM EDT Wed Jul 20 2022
GAZ039-051-062-201445-
Taliaferro GA-Wilkes GA-Warren GA-
1017 AM EDT Wed Jul 20 2022
...A strong thunderstorm will impact portions of northwestern Warren,
east central Taliaferro and southeastern Wilkes Counties through 1045
AM EDT...
At 1016 AM EDT, a strong thunderstorm was over Sharon, or near
Crawfordville, moving east at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Crawfordville, Norwood, Sharon, Camak, Ficklin, Cadley, Lundberg,
Holliday Park, Aonia, Barnett, Rocky Creek Fire Dept., Mesena,
Raytown and Sandy Cross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3364 8252 3365 8254 3364 8256 3365 8258
3363 8258 3364 8259 3363 8261 3363 8262
3362 8262 3361 8265 3345 8258 3340 8259
3354 8289 3367 8283 3368 8251
TIME...MOT...LOC 1416Z 288DEG 11KT 3359 8279
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 20, 7:43 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 20, 7:43 AM EDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 743 AM EDT Wed Jul 20 2022 .PREV DISCUSSION... /Issued 410 AM EDT Wed Jul 20 2022/ SHORT TERM /Today through Thursday/... Current radar loop shows some showers and isolated thunderstorms developing across north and east GA this morning. We will see another round of afternoon showers and thunderstorms today. These storms are associated with a weak shortwave thats been hanging along the old frontal boundary laying across the area. This boundary moves a bit further south today as a mid to upper level ridge builds into N GA. This ridge will allow temps to increase into the mid 90s Thu afternoon. Deep moisture will also be in place across the area, with dewpoints in the mid to upper 70s and precipitable water ranging from 1.5 to 2.5 inches. Instability indices increase Thu afternoon (Capes 1500 to 3000 J/Kg) so combined with daytime heating and the old boundary the atmosphere over the state will be a prime environment for severe weather to occur. SPC has placed most of the state under a slight risk for Thu with the greatest risk being heavy rain and winds. Max high temperatures today will get up into the lower 90s with nighttime lows mainly in the lower to mid 70s. With increased Temps Thu and higher dewpoints, we may need a heat advisory for most of the area. 01 LONG TERM /Thursday Night through Tuesday/... The word of the day...and the next week will be HOT! The period begins a little rocky with a surface boundary pushing through the region and the potential for an organized severe threat Thursday evening...which would be a continuation from the day. Difficult to pinpoint what and where any organized convection may be Thu PM, but hi-res CAM's all hinting at storms around through Thu PM in some capacity...as organized convection or scattered. A severe wind threat would exist in the early part of Thu eve with any storms..particularly if they can become organized. Lots of lightning would also be a significant threat Thu/Thu PM due to the more significant lapse rates and instability lingering into Thu evening. Friday through the remainder of the long term... Surface boundary settles into S. GA by Friday as mid level ridging begins to build in from the west across the SE, but the moisture axis associated with the boundary never really clears out through the extended per model guidance. As the center of a 594-596 DM 500mb ridge sets up just to the north of the CWFA across TN over the weekend, a moist BL continues to remain in place to the south of the E-W oriented ridge axis to our north. As a result, diurnal daily storm chances will remain in the forecast through day 7. The heat will be the main story as the ridge sets in and the moisture remains in place making for near or above heat advisory criteria beginning Saturday across portions of or all of the area. Forecast dpts through the extended remain in the 70s with air temps forecast to reach mid and in some cases upper 90's....particularly Saturday onward. -Stellman && .AVIATION... 12Z Update... A few showers left over from the over night convection so the ATL and AHN TAF sites may see some precipitation over the next few hours but it will be short lived. Will see another round of afternoon convection today so keeping the TEMPO in all the TAFs from 19z-23z. This may need to be extended through 00z but will have top see how things develop. Ceilings starting out all over the place with some IFR to VFR readings out there. These lower ceilings will lift over the next few hours and should be all VFR by 15z-17z just before the afternoon convection starts. Winds will stay steady out of the W-SW in the 5-10kt range. Will see some higher gut in and around any afternoon thunderstorms. //ATL Confidence...12Z Update... Confidence medium to high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 91 73 92 72 / 50 50 70 40 Atlanta 91 75 92 73 / 50 40 70 50 Blairsville 85 68 87 66 / 50 40 70 30 Cartersville 92 73 92 70 / 50 30 70 40 Columbus 92 76 92 74 / 40 20 70 40 Gainesville 89 73 91 71 / 50 40 70 40 Macon 93 75 94 74 / 50 20 70 40 Rome 95 75 95 72 / 50 40 70 40 Peachtree City 92 73 92 72 / 40 30 70 50 Vidalia 92 74 93 74 / 40 20 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....30 AVIATION...01
Hazardous weather outlook, Jul 20, 6:26 AM EDT, 3 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 626 AM EDT Wed Jul 20 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-210900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 626 AM EDT Wed Jul 20 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Showers and thunderstorms are expected to develop across the area during the day today. While no widespread severe weather is expected, some storms could be strong to severe with damaging wind gusts, frequent lightning, and heavy rainfall as the main threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered thunderstorms are possible each afternoon and evening across much of the forecast area this week and into the weekend. At this time, a more widespread severe threat exists on Thursday as storms may develop into a more organized cluster or line. If that happens, damaging winds will be likely on Thursday with a more organized storm complex. Otherwise, some storms could be strong to severe with damaging wind gusts, frequent lightning, and heavy rainfall each afternoon for the remainder of the weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 20, 8:57 AM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
857 AM EDT Wed Jul 20 2022
GAZ038-039-051-201330-
Taliaferro GA-Wilkes GA-Oglethorpe GA-
857 AM EDT Wed Jul 20 2022
...A strong thunderstorm will impact portions of northeastern
Taliaferro, Wilkes and southeastern Oglethorpe Counties through 930
AM EDT...
At 857 AM EDT, a strong thunderstorm was over Rayle, or 9 miles
northwest of Washington, moving southeast at 30 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Washington, Tignall, Rayle, Sharon, Jacksons Crossroads, Ficklin,
Mallorysville, Lundberg, Metasville, Floral Hill, Aonia, Newtown,
Danburg, Rocky Creek Fire Dept., Celeste, Raytown and Sandy Cross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3365 8261 3354 8278 3382 8305 3397 8289
3384 8258 3383 8260 3375 8255
TIME...MOT...LOC 1257Z 309DEG 25KT 3382 8287
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 20, 9:35 AM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
935 AM EDT Wed Jul 20 2022
GAZ038-039-051-201400-
Taliaferro GA-Wilkes GA-Oglethorpe GA-
935 AM EDT Wed Jul 20 2022
...Strong thunderstorms will impact portions of northern Taliaferro,
Wilkes and central Oglethorpe Counties through 1000 AM EDT...
At 935 AM EDT, a line of strong thunderstorms was along a line
extending from near Rayle to near Metasville, and moving east at 25
mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Washington, Rayle, Aonia, Ficklin, Newtown, Lundberg, Rocky Creek
Fire Dept., Celeste, Metasville, Carters Grove and Holliday Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3366 8251 3365 8252 3364 8256 3365 8258
3363 8258 3364 8259 3363 8261 3363 8262
3362 8262 3361 8265 3360 8265 3360 8268
3365 8295 3388 8300 3382 8259 3364 8248
TIME...MOT...LOC 1335Z 291DEG 21KT 3382 8292 3373 8258
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Jul 20, 10:03 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1003 AM EDT WED JUL 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND DMG 1 W WALNUT GROVE 33.74N 83.87W
07/19/2022 WALTON GA EMERGENCY MNGR
MULTIPLE TREES DOWN AND IN ROADWAYS JUST WEST-SOUTHWEST
OF WALNUT GROVE.
&&
EVENT NUMBER FFC2200845
SMLocal storm report, Jul 20, 10:12 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1012 AM EDT WED JUL 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG 2 WSW MONROE 33.79N 83.74W
07/19/2022 WALTON GA EMERGENCY MNGR
MULTIPLE TREES DOWN JUST WEST-SOUTHWEST OF MONROE
&&
EVENT NUMBER FFC2200846
SMLocal storm report, Jul 20, 10:15 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1015 AM EDT WED JUL 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG 2 NNW SOCIAL CIRCLE 33.69N 83.74W
07/19/2022 WALTON GA EMERGENCY MNGR
TREE DOWN BLOCKING LANE AT ARNOLD DAIRY FARM RD AND
JERSEY CIRCLE RD
&&
EVENT NUMBER FFC2200847
SMSpecial weather statement, Jul 20, 10:17 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1017 AM EDT Wed Jul 20 2022
GAZ039-051-062-201445-
Taliaferro GA-Wilkes GA-Warren GA-
1017 AM EDT Wed Jul 20 2022
...A strong thunderstorm will impact portions of northwestern Warren,
east central Taliaferro and southeastern Wilkes Counties through 1045
AM EDT...
At 1016 AM EDT, a strong thunderstorm was over Sharon, or near
Crawfordville, moving east at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Crawfordville, Norwood, Sharon, Camak, Ficklin, Cadley, Lundberg,
Holliday Park, Aonia, Barnett, Rocky Creek Fire Dept., Mesena,
Raytown and Sandy Cross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3364 8252 3365 8254 3364 8256 3365 8258
3363 8258 3364 8259 3363 8261 3363 8262
3362 8262 3361 8265 3345 8258 3340 8259
3354 8289 3367 8283 3368 8251
TIME...MOT...LOC 1416Z 288DEG 11KT 3359 8279
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 12:39 AM EDT | Special Weather Statement | FFC | Walton | 51 min |
| Jul 20, 4:06 AM EDT | Special Weather Statement | FFC | Greene | 39 min |
| Jul 20, 4:14 AM EDT | Severe Thunderstorm Warning | FFC | Greene | 46 min |
| Jul 20, 5:02 AM EDT | Special Weather Statement | FFC | Taliaferro | 43 min |
| Jul 20, 5:04 AM EDT | Special Weather Statement | FFC | Wilkes | 41 min |
| Jul 20, 5:42 AM EDT | Special Weather Statement | FFC | Clarke, Oconee | 48 min |
| Jul 20, 7:27 AM EDT | Special Weather Statement | FFC | Taliaferro | 18 min |
| Jul 20, 8:25 AM EDT | Special Weather Statement | FFC | Oglethorpe | 35 min |
| Jul 20, 8:57 AM EDT | Special Weather Statement | FFC | Wilkes | 33 min |
| Jul 20, 9:35 AM EDT | Special Weather Statement | FFC | Wilkes | 25 min |
| Jul 20, 10:08 AM EDT | Flash Flood Warning | FFC | Oglethorpe, Wilkes | 4 hr |
| Jul 20, 3:42 PM EDT | Special Weather Statement | FFC | Wilcox | 33 min |
| Jul 20, 4:18 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Telfair, Wheeler, Wilcox | 42 min |
| Jul 20, 4:32 PM EDT | Special Weather Statement | FFC | Dooly | 28 min |
| Jul 20, 4:44 PM EDT | Special Weather Statement | FFC | Sumter | 31 min |
| Jul 20, 5:45 PM EDT | Special Weather Statement | FFC | Treutlen | 30 min |
| Jul 20, 6:10 PM EDT | Special Weather Statement | FFC | Emanuel | 35 min |
| Jul 20, 7:28 PM EDT | Special Weather Statement | FFC | Hall | 32 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.